MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO
Catalog Number 647205
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd facs¿ sample prep assistant iii, foreign matter/contamination in instrument that impacted patient results was observed.Contaminant is in a position where it impacted a readout to be used clinically.There was no patient impact.The following information was provided by the initial reporter: it was reported by the customer that samples not being processed correct.Customer replaced syringe but issue persists.Patient samples checklist: 1.Did this cause erroneous results on patient samples for diagnostic testing? if yes, go to question #2.If no, no further questions required.Yes.2.Was an erroneous laboratory result from the bdb product reported to a clinician? if yes, go to question #3.If no, no further questions required.No.Contamination: 1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.Patient samples contaminated.2.Please describe any additional details: go to patient samples checklist.Samples were not properly processed and there was a red tinge (blood) to the completed samples.Customer identified this is not correct so they stopped using system.Customer then manually processed samples by hand.
 
Event or Problem Description
It was reported that during use of bd facs¿ sample prep assistant iii, foreign matter/contamination in instrument that impacted patient results was observed.Contaminant is in a position where it impacted a readout to be used clinically.There was no patient impact.The following information was provided by the initial reporter: it was reported by the customer that samples not being processed correct.Customer replaced syringe but issue persists.Patient samples checklist: 1.Did this cause erroneous results on patient samples for diagnostic testing? if yes, go to question #2.If no, no further questions required.Yes.2.Was an erroneous laboratory result from the bdb product reported to a clinician? if yes, go to question #3.If no, no further questions required.No.Contamination: 1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.Patient samples contaminated 2.Please describe any additional details: go to patient samples checklist.Samples were not properly processed and there was a red tinge (blood) to the completed samples.Customer identified this is not correct so they stopped using system.Customer then manually processed samples by hand.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: h.6 imdrf annex g: g04135 valve(s).H.6 investigation summary: based on the investigation results, the reported issue of the customer experiencing samples not being processed after testing was confirmed.Investigation results that were performed on the indicated failure mode were the following: the complaint trend and service notes were reviewed.The potential cause for the customer experiencing samples not being processed was linked to the 4-way valve.The issue was resolved after the part was replaced.The replaced part was not returnable; therefore, it was discarded.No further problems were noted, and the instrument was confirmed to be functioning as expected.Although the instrument was used for diagnostic testing, the issue was resolved before the patient sample results were used for any diagnosis or treatment.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: h.6 investigation summary: based on the investigation results, the reported issue of the customer experiencing contamination after testing was confirmed.Investigation results that were performed on the indicated failure mode were the following: the complaint trend and service notes were reviewed.The potential cause for the customer experiencing contamination was linked to the 4-way valve.The issue was resolved after the part was replaced.The replaced part was not returnable; therefore, it was discarded.No further problems were noted, and the instrument was confirmed to be functioning as expected.Although the instrument was used for diagnostic testing, the issue was resolved before the patient sample results were used for any diagnosis or treatment.
 
Event or Problem Description
It was reported that during use of bd facs¿ sample prep assistant iii, foreign matter/contamination in instrument that impacted patient results was observed.Contaminant is in a position where it impacted a readout to be used clinically.There was no patient impact.The following information was provided by the initial reporter: it was reported by the customer that samples not being processed correct.Customer replaced syringe but issue persists.Patient samples checklist: 1.Did this cause erroneous results on patient samples for diagnostic testing? if yes, go to question #2.If no, no further questions required.Yes 2.Was an erroneous laboratory result from the bdb product reported to a clinician? if yes, go to question #3.If no, no further questions required.No contamination: 1.Were patient samples contaminated or was there carryover (cross-contamination/mixing) between patient samples? if no, no further questions required.Patient samples contaminated, carryover between patient samples, unknown - go to question #2.Patient samples contaminated 2.Please describe any additional details: go to patient samples checklist.Samples were not properly processed and there was a red tinge (blood) to the completed samples.Customer identified this is not correct so they stopped using system.Customer then manually processed samples by hand.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
AUTOMATED PIPETTING, DILUTING AND SPECIMEN PROCESSING WORKSTATIONS FOR FLOW CYTO
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
155 north mccarthy boulevard
milpitas CA 95035
Manufacturer Contact
fahmy razak - mdr
155 north mccarthy boulevard
milpitas, CA 95035
8772328995
MDR Report Key24277294
Report Number3027394506-2026-00002
Device Sequence Number8253820
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public(01)00382906472052(11)120322
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer04/14/2026
04/16/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/16/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown